Alert archive / South Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at May 10, 2005, 5:30 PM EDT for Chesterfield County, South Carolina. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 5:30 PM EDT (21:30 UTC)
- Expired
- May 10, 2005, 7:00 PM EDT
- In force
- 90 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 113 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 102131 FFWCAE SCC025-102300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 530 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 700 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHWEST CHESTERFIELD COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAGELAND. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE OCCURRED. EXCESSIVE RUNOFF FROM MORE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 800 7 7 5 7 1 9 9. LAT...LON 3481 8056 3465 8034 3481 8019 3482 8041 $$ SJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at May 10, 2:40 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 10, 2:40 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 240 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WEAK UPPER TROUGH SWINGING ACROSS N GA THIS AFTERNOON WITH CONVECTIVE ACTIVITY DEVELOPING ACROSS NE GA/WESTERN CAROLINAS AHEAD OF TROUGH. LOW LEVEL SHEAR IS WEAK BUT WITH LOW WET BULB ZERO AND 500MB TEMPS AROUND -15 C...LARGE HAIL IS A POSSIBILITY THIS AFTERNOON INTO THIS EVENING. WILL KEEP CHANCE POPS INTO THIS EVENING. UPPER TROUGH MOVES SOUTHEASTWARD TO NEAR GA COAST BY WEDNESDAY MORNING. WITH SOME PVA STILL OVER THE CWA WEDNESDAY WILL KEEP SLIGHT CHANCE POP. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... UPPER RIDGE BUILDS OVER AREA WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER QUESTION REMAINS HOW FAR SOUTH BACK DOOR FRONT WILL VENTURE ON FRI. GFS KEEPS FRONT MAINLY NORTH OF CWA WHILE NAM PUSHES FRONT WELL INTO SC. FOR NOW WILL COMPROMISE AND ADVERTISE SLIGHT CHANCE POP. FRONT SHOULD WASH OUT BY EARLY SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE ATLANTIC. SATURDAY LOOKS DRY. SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST SUNDAY INTO EARLY MONDAY SO WILL GO WITH LOW CHANCE POPS. FRONT SHOULD MOVE OFFSHORE TUESDAY. && .AVIATION... GENERALLY VFR CONDITIONS OVER THE AREA THROUGH THE AFTERNOON TO MIDNIGHT...BUT STRONG SHORTWAVE AND UNSTABLE AIR WILL TRIGGER SCATTERED CONVECTION THROUGH THE EARLY EVENING. EXPECT BRIEF MVFR CONDITIONS IN THE SHOWERS/THUNDERSTORMS. DURING THE PREDAWN HOURS...ETA FORECAST SOUNDING SHOW CONSIDERABLE LOW LEVEL MOISTURE TO FAVOR IFR CEILINGS AND PATCHY FOG WITH VISIBILITIES 3 TO 5 MILES. CONDITIONS SHOULD IMPROVE TO VFR BY LATE MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 22/25
Hazardous weather outlook, May 10, 6:00 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 600 AM EDT TUE MAY 10 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 111015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 600 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AFTERNOON HEATING AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON WITH HAIL THE PRIMARY THREAT. FOR ADDITIONAL INFORMATION PLEASE SEE CAESPSCAE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, May 10, 5:12 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
512 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 6 W PELION 33.78N 81.35W
05/10/2005 0.88 INCH LEXINGTON SC UTILITY COMPANY
NICKEL SIZE HAIL NEAR FAIR VIEW CROSSROADS.
0452 PM HAIL 3 NE NORTH AUGUSTA 33.55N 81.92W
05/10/2005 0.88 INCH AIKEN SC BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED BY LOCAL SPOTTER FOR LOCAL TV
STATION NEAR BELVEDERE
&&
BCLocal storm report, May 10, 5:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
516 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL EVANS 33.51N 82.15W
05/10/2005 0.50 INCH COLUMBIA GA EMERGENCY MNGR
MARBLE SIZE HAIL COVERING THE GROUND IN EVANS
&&
BCLocal storm report, May 10, 5:18 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
518 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL HEPHZIBAH 33.29N 82.11W
05/10/2005 0.75 INCH RICHMOND GA PUBLIC
PENNY SIZE HAIL REPORTED IN HEPZIBAH
&&
BCLocal storm report, May 10, 5:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL CAMDEN 34.26N 80.61W
05/10/2005 0.75 INCH KERSHAW SC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN CAMDEN
&&
BCLocal storm report, May 10, 5:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL NORTH AUGUSTA 33.52N 81.96W
05/10/2005 0.50 INCH AIKEN SC NWS EMPLOYEE
MARBLE SIZE HAIL REPORTED NEAR ALONG INTERSTATE 20 NEAR
EXIT 5
&&
BCLocal storm report, May 10, 5:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
529 PM EDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 8 S LUGOFF 34.11N 80.68W
05/10/2005 0.88 INCH KERSHAW SC PUBLIC
NICKEL SIZE HAIL REPORTED AT COUNTY LINE BAR AND GRILLE
&&
BCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:25 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 50 min |
| May 10, 3:15 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 30 min |
| May 10, 3:22 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 38 min |
| May 10, 3:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 35 min |
| May 10, 3:34 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 41 min |
| May 10, 3:38 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
| May 10, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 39 min |
| May 10, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 44 min |
| May 10, 4:42 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 48 min |
| May 10, 4:44 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 46 min |
| May 10, 4:52 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 23 min |
| May 10, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 49 min |
| May 10, 5:14 PM EDT | Flash Flood Warning | CAE | Lexington | 2 hr |
| May 10, 5:17 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 43 min |
| May 10, 5:19 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 41 min |
| May 10, 5:37 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 38 min |
| May 10, 5:41 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 64 min |
| May 10, 5:44 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 46 min |
| May 10, 5:47 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 43 min |
| May 10, 6:09 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 51 min |
| May 10, 6:45 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
Nearby
Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.